Hello everyone. I'm suffering on a dysthymic depression for many years. I tried a lot of medications, but nothing really helped. But increasing effexor after taking it 4 months 150 mg to 250 mg changed my life for the following weeks. My depression was completely vanished. After increasing it to 300 mg became manic and I stopped taking effexor. I still felt very good for 1 month without taking anything. Then the depression came back. I took effexor(250mg) again for 4 weeks and then I gave up. After trying another medication, that didn't help, I'm trying effexor now again already for 10 weeks and I still can't notice any improvements. :( I visited several docs. One doc suggested me to stop taking it after 4 weeks. Another one said It could also take 3 -4 Months. I'm very confused and desperate. Why shouldn't it work again? I only had two small breaks, where I didn't take it for one month. How likely is it that it won't work again? How long should i wait? I would be so grateful for your help,
I have been taking Effexor for about 9 or 10 months and it really has been a miracle drug for me. I tried to come off of it a couple of different times because of the excessive sweating but was not able to. After 2 days of not taking the Effexor I was extremely depressed and very irritable. I knew if I went to work like that I probably would get fired because at the time I hated the world. So needless to say I did not stop taking it and just chose to deal with the sweating for now. I think the effexor should be working for you. I know I can tell a difference in just missing one dose. How much are you taking now? Talk to the doctor who originally gave you the Effexor. It will get better just hang in there.
Hi deprimo, It could be all the off and on that you have had trouble getting a good and level blood level in you.I would just start taking it again and know that it takes 4 to 6 weeks to reach the blood level that it is at it's peak in your system and continue taking.But it does not take 3 to 4 months as the one doctor told you..the level should be in your system by 6 weeks and no more then 8 weeks maximum if you take it a while after 6 to 8 weeks for a while it could very well level out.In most cases it helps or it does not if you got the relief you say you should be able to reach that point again.I know its hard but try to just stay on it as prescribed and see if your system gets used to it again..This medication is one you should taper off of not just stop it.Part could be the side effects of just abruptly stopping the med..Best of luck Chuck1957
I also recommend talking to the doctor who originally prescribed the Effexor. My doctor is a psychiatrist and he knows his meds.
I have been treated for anxiety and depression for all my adult life, so for the last 40 years. Until 12 years ago I took antidepressants (mostly Paxil) but they didn't make much difference. When I moved to another state and went to a new psychiatrist, he started me on a different AD. He told me how long I could expect to wait for full effect (6 weeks). We agreed that if it hadn't worked by then we would switch to the next drug on the list and give that a 6-week trial, and so on. Eventually we found something that helped for the first time in my life. For years I thought I was doomed and that the most meds did was take the edge off.
I don't know if our brain chemistry changes with age so that the AD meds might have to be changed, but talk to your pdoc about it. He or she should know. I wish you all the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Feb 2015 • 3 answers
Posted 2 Sep 2015 • 3 answers
Posted 22 Sep 2015 • 4 answers
Posted 25 Oct 2015 • 2 answers
Posted 13 Nov 2015 • 2 answers